Results 1 to 5 of 5

Thread: Lupus and white skin patches

  1. #1
    Join Date
    Aug 2007
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Lupus and white skin patches

    Hi. I was told that I have Lupus 8 years ago. It makes me very tired. Does anyone have the problem of losing their skin pigmentation on their face and other areas? I have develped loads of white patches everywhere and the doctor said that it from the Lupus?[/b]

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Hi Johnnie :lol:
    Did you have lesions on your skin? Or, have you been in the sun lately? Most of us develop lesions on our skin that is very photosensitive, and worsen when exposed to sunlight or artificial sources of untraviolet light. These lesions do not scar; however, they can produce areas of light or dark skin discoloration. Sun sensitivity, or photosensitivity, is a common feature of both cutaneous LE and systemic LE. Most skin lesions occur on sun-exposed areas (like the face). In addition, approximately 40% - 70% of DLE and systemic LE patients will note that their cutaneous and / or systemic disese is aggravated by sun exposure.
    Treatment of all forms of skin problems with Lupus begins with the use of sunscreens. Sometimes, prednisone (a drug that suppress accompanying SLE symptoms) is used. Sometimes the skin lesions can be treated with steroid creams, ointments, gels, and solutions. In addition, individual lesions can be covered with steroid impregnated tape or injected with a steroid solution. More widespread LE skin lesions and lesions that do not respond to the above treatments can be treated with the oral medications. Antimalarial drugs such as hydroxychloroquine (Plaquenil) are usually used first.
    You should discuss and show your blotches to your rheumatologist to ascertain exactly what the cause might be so that you can find out if treatment is needed. I hope that I've answered your question


    Peace and Blessings
    Saysusie

  3. #3
    Join Date
    Aug 2007
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default white patches on skin

    Hi Saysusie,
    Yes, I do have skin Lesion but mostly on my arms and legs, which hardly ever see the sun. Sometimes I think that the Plaquinal gives me these sores that have trouble healing.
    Thank you for your advice with the white patches.
    johnniebopp[/b]

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Hi Johnnie;
    Usually, Plaquenil does just the opposite. Most of us are treated with plaquenil to eliminate and/or heal the lesions. However, some have had adverse side-effects from plaquenil which include: Skin rashes; pigmentary changes in the skin and the mucous membranes, bleaching of hair, and hair loss. These side-effects usually go away soon after you stop taking Plaquenil. Isolated cases of exfoliative dermatitis have been reported. Exfoliative dermatitis, also known as erythroderma, is a disease process in which most, and sometimes all, of the skin is involved in erythematous inflammation resulting in massive scaling. This condition can be the result of a drug reaction (such as Plaquenil on rare occasions) or an underlying malignancy or an underlying disease.
    I still think that you should let your doctor see your skin so that you can find out exactly what is causing the discoloration. Let us know what you find out!

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  5. #5
    Join Date
    Aug 2007
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default white patches on skin

    Thank you for your advice Saysusie. I will.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •